Alert archive / Missouri / River Flood Warnings in 2010
River Flood Warning 261, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 21, 2010, 8:36 PM CDT for Gasconade County, Montgomery County, Missouri. It was in force for 58 hr.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2010, 8:36 PM CDT (01:36 UTC)
- Expired
- Aug 24, 2010, 6:10 AM CDT
- In force
- 58 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 70 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
656
WGUS43 KLSX 220136
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT SAT AUG 21 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MISSOURI RIVER...
AT GASCONADE...AFFECTING GASCONADE AND MONTGOMERY COUNTIES
.THIS FLOOD WARNING IS BASED ON 2 TO 3.5 INCHES OF PRECIPITATION THE
PAST 24 HOURS...WITH NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-230136-
/O.NEW.KLSX.FL.W.0261.100822T0136Z-100824T2100Z/
/GSCM7.1.ER.100822T0036Z.100822T1800Z.100823T0900Z.NO/
836 PM CDT SAT AUG 21 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER AT GASCONADE
* UNTIL TUESDAY AFTERNOON.
* AT 4:00 PM SATURDAY THE STAGE WAS 21.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CREST NEAR
22.5 FEET BY SUNDAY EARLY AFTERNOON.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/22 08/23 08/24 08/25 08/26
MISSOURI RIVER
GASCONADE 22.0 21.80 22.4 21.9 20.8 18.0 14.93 follow-up statements
464
WGUS83 KLSX 221536
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 AM CDT SUN AUG 22 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN MISSOURI...
THE MISSOURI RIVER AT
...GASCONADE
.THIS FLOOD WARNING IS A RESULT OF 2 TO 3 INCH RAINFALL WITH THE MOST RECENT
RAINFALL EVENT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-231536-
/O.EXT.KLSX.FL.W.0261.000000T0000Z-100824T0600Z/
/GSCM7.1.ER.100822T1800Z.100822T1800Z.100822T1800Z.NO/
1036 AM CDT SUN AUG 22 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT GASCONADE
* UNTIL LATE MONDAY NIGHT.
* AT 4:00 PM SATURDAY THE STAGE WAS 21.8 FEET.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL RISE TO NEAR FLOOD STAGE THIS AFTERNOON.
* IMPACT...AT 22.0 FEET...MINOR FLOODING OF CROPLAND BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/23 08/24 08/25 08/26 08/27
MISSOURI RIVER
GASCONADE 22.0 21.80 21.4 20.3 17.7 14.7 12.8971
WGUS83 KLSX 230205
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
905 PM CDT SUN AUG 22 2010
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
MISSOURI RIVER...
AT GASCONADE...AFFECTING GASCONADE AND MONTGOMERY COUNTIES
.THIS FLOOD WARNING IS BASED ON 2 TO 3.5 INCHES OF PRECIPITATION THE
PAST 48 HOURS...WITH NO PRECIPITATION FORECAST IN THE NEXT 24 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-240205-
/O.EXT.KLSX.FL.W.0261.000000T0000Z-100824T1110Z/
/GSCM7.1.ER.100822T2310Z.100822T2310Z.100822T2310Z.NO/
905 PM CDT SUN AUG 22 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT GASCONADE
* UNTIL TUESDAY MORNING.
* AT 6:10 PM SUNDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL TO BELOW FLOOD STAGE AFTER MIDNIGHT
MONDAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/23 08/24 08/25 08/26 08/27
MISSOURI RIVER
GASCONADE 22.0 22.00 21.3 19.0 16.1 14.1 12.8882
WGUS83 KLSX 231523
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1023 AM CDT MON AUG 23 2010
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI..
THE MISSOURI RIVER AT
...GASCONADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL CONTINUE TO ISSUE FOLLOW UP STATEMENTS
AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC073-139-241110-
/O.CON.KLSX.FL.W.0261.000000T0000Z-100824T1110Z/
/GSCM7.1.ER.100822T2310Z.100822T2310Z.100822T2310Z.NO/
1023 AM CDT MON AUG 23 2010
THE FLOOD WARNING CONTINUES FOR
THE MISSOURI RIVER AT GASCONADE
* UNTIL LATER TODAY.
* AT 6:10 PM SUNDAY THE STAGE WAS 22.0 FEET.
* FLOOD STAGE IS 22.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE LATER TODAY.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 08/24 08/25 08/26 08/27 08/28
MISSOURI RIVER
GASCONADE 22.0 22.00 19.2 16.1 14.0 12.8 12.2What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 21, 6:24 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 21, 6:24 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 624 PM CDT SAT AUG 21 2010 .DISCUSSION... /345 PM CDT SAT AUG 21 2010/ WEAK COLD FRONT OOZED ACROSS AREA THIS MORNING AND EARLY THIS AFTERNOON...PUSHING ANY RESIDUAL THUNDERSTORM THREAT INTO THE OHIO VALLEY. FORECAST CONCERN FOR TONIGHT NOW FOCUSES ON CLOUD TRENDS AND FOG POTENTIAL. DEWPOINT ANALYSIS OVER REGION THIS AFTERNOON INDICATES THAT LOW LEVEL MOISTURE IS NOT DRYING OUT TO ANY SIGNIFICANT DEGREE BEHIND THE VERY WEAK FRONT...AND THIS MOISTURE WILL BE ENHANCED BY THE 1-3 INCHES OF RAIN THAT FELL OVER THE AREA LAST NIGHT. SO...BELIEVE THAT CLOUDS CURRENTLY OVER THE AREA WILL CONTINUE TO THIN INTO THE EARLY EVENING HOURS...WITH SOME CLOUDS AND PATCHY FOG REDEVELOPING DURING THE PREDAWN HOURS. CURRENT INDICATIONS ARE THAT THERE SHOULD BE ENOUGH MIXING TO KEEP THE FOG FROM BECOMING EXTREMELY DENSE AND WIDESPREAD...BUT CERTAINLY VSBY TRENDS WILL NEED TO BE MONITORED OVERNIGHT. THE UPPER TROF THAT FUELED LAST NIGHTS CONVECTION IS PUSHING INTO THE OHIO VALLEY AT THIS TIME. IN THE WAKE OF THIS SYSTEM...ALL OF THE SHORT RANGE GUIDANCE INDICATES THAT THE UPPER RIDGE WILL BUILD BACK INTO THE MISSISSIPPI VALLEY IN THE SUNDAY-MONDAY NIGHT TIME FRAME....WITH FORECAST AREA REMAINING ON THE SW EXTENSION OF A QUASI-STATIONARY SFC RDG. THIS SCENARIO SHOULD TRANSLATE TO A CONTINUATION OF LATE SUMMER TEMPS...WITH LITTLE IF ANY THREAT OF THUNDERSTORMS. HUMIDITY LEVELS WILL REMAIN FAIRLY HIGH SINCE THERE HAS BEEN NO LARGE AIRMASS CHANGE...ALTHOUGH MIXING SHOULD CAUSE A DROP IN DEWPOINTS AND KEEP CONDITIONS FROM BECOMING TOO OPPRESSIVE BOTH SUNDAY AND MONDAY AFTERNOONS. NEXT TROF IN THE INCREASINGLY ACTIVE WESTERLIES FORECAST TO PUSH INTO THE UPPER MISSISSIPPI VALLEY AND NORTHERN GREAT LAKES ON TUE...AND ALL OF THE SHORT RANGE MODELS INDICATE THAT THE ASSOCIATED COLD FRONT WILL WORK ACROSS THE FA AT THAT TIME. HOWEVER...LIFT IS FORECAST TO BE EXTREMELY WEAK AS BEST UA DYNAMICS WILL REMAIN FAR REMOVED FROM AREA. LOW LEVEL CONVERGENCE ALONG FRONT IS FORECAST TO WEAKEN AS IT APPROACHES AREA DUE TO PERSISTENCE OF SFC RIDGE...AND IT ALMOST NON-EXISTENT BY THE TIME THE FRONT REACHES OUR AREA. CURRENT FORECASTS HAVE A SLIGHT CHC OF THUNDERSTORMS IN NE MO ON TUE FOR THIS LIMITED THREAT...AND THAT TREND STILL LOOKS VERY GOOD. UPPER RIDGE WILL ONCE AGAIN RETROGRADE WITH PASSAGE OF THE TROF. RESULANT NW FLOW INTO THE MID MISSISSIPPI VALLEY SHOULD RESULT IN A COOL DOWN THAT WILL SEND TEMPS TO BACK TO MORE NORMAL LEVELS IN THE WED-THU TIME FRAME. IN ADDITION TO THE COOL DOWN...IT LOOKS LIKE THIS MAY BE THE FIRST SWD SURGE OF AUTUMN-ISH DRY AIR INTO THE REGION. IN SPITE OF THE NW FLOW WHICH CAN BE TRICKY IN REGARDS TO THUNDERSTORM CHANCES...RIGHT NOW IT LOOKS LIKE PRECIP THREAT WILL BE QUITE LOW DUE TO THE AFOREMENTIONED DRY/VERY STABLE AIRMASS THAT IS PROGGED TO BE ENTRENCHED INTO THE REGION...AS WELL AS BEST DYNAMICS THAT WILL BE CONFINED TO THE N PLAINS/N GREAT LAKES. PROGRESSIVE UA PATTERN INDICATES THAT HEIGHTS WILL INCREASE BY THE END OF THE WEEK...WHICH SHOULD RESULT IN TEMPS REBOUNDING BACK INTO LATE SUMMER LEVELS. TRUETT && .AVIATION... /533 PM CDT SAT AUG 21 2010/ CUMULUS CLOUDS AT 2500-3500 FT WILL DISSIPATE THIS EVENING WITH LOSS OF DAYTIME HEATING. UIN MAY HAVE BKN CLOUDS AROUND 2500 FT BUT THESE SHOULD DISSIPATE OR ADVECT OUT OF UIN BY 01Z SUN. N-NWLY SFC WINDS WILL ALSO BECOME LIGHT THIS EVNG. THIS WILL ALLOW FOG TO DEVELOP LATE TGT WITH PLENTY OF SFC/BOUNDARY LAYER MOISTURE. PATCHY STRATUS CLOUDS MAY ALSO DEVELP AS WELL. FOR NOW WILL JUST INCLUDE 2-3SM BR ALONG WITH SCT CLOUDS AROUND 300-400 FT BETWEEN 09-14Z SUN. ANY STRATUS CLOUDS WILL LIFT SUN MRNG ALONG WITH A LITTLE DIURNAL CUMULUS CLOUDS DEVELOPING LATE SUN MRNG AND AFTN. IT APPEARS THAT THIS WILL BE MAINLY SCT IN COVERAGE. LGT SFC WINDS WILL BECOME NELY ON SUN WITH WEAK SFC RIDGING BUILDING SWD INTO MO IL FROM THE NRN PLAINS AND GREAT LAKES REGION. SPECIFICS FOR KSTL...SCT CLOUDS AT 2500-3000 FT WILL DISSIPATE THIS EVNG WITH N-NWLY SFC WIND WEAKENING TO 4-5 KTS BY 03Z SUN AND DOWN TO 3-4 KTS BY LATE TGT. WILL INCLUDE 3SM BR ALONG WITH SCT CLOUDS AROUND 400 FT IN HEIGHT BETWEEN 09-14Z SUN IN THE STL TAF. ANY STRATUS CLOUDS WILL RISE IN HEIGHT SUN MRNG ALONG WITH FEW-SCT DIURNAL CUMULUS CLOUDS DEVELOPING. FOR NOW WILL KEEP THIS JUST SCT IN COVERAGE. COULD NOT RULE OUT A BRIEF PERIOD OF BKN CLOUDS IN THE MRNG BUT THIS SHOULD SCT OUT BY AFTN. NELY SFC WIND WILL INCREASE TO 7-8 KTS SUN AFTN. THESE NELY WINDS WILL BECOME LIGHT AGAIN SUN EVNG ALONG WITH SCT LOW LEVEL CLOUDS DISSIPATING. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 21, 3:59 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 359 PM CDT SAT AUG 21 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 359 PM CDT SAT AUG 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT AREAS OF FOG ARE EXPECTED TO DEVELOP LATE TONIGHT AND INTO EARLY SUNDAY MORNING...WITH VISIBILITIES DROPPING BELOW A MILE IN SOME SPOTS. MODERATE FLOODING CONTINUES ALONG PORTIONS OF THE MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER NORTH OF ST LOUIS. PLEASE SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
Nearby
River Flood Warnings in Missouri, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.